Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 568, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 26, 2008, 1:30 PM EDT for Clarke County, Jackson County, Madison County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2008, 1:30 PM EDT (17:30 UTC)
- Expired
- Aug 26, 2008, 2:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clarke County, GA, Jackson County, GA, Madison County, GA
The radar
The Atlanta radar (KFFC), 128 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 10:00 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 261730
SVRFFC
GAC059-157-195-261800-
/O.NEW.KFFC.SV.W.0568.080826T1730Z-080826T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT TUE AUG 26 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLARKE COUNTY IN NORTHEAST GEORGIA
SOUTHEASTERN JACKSON COUNTY IN NORTHEAST GEORGIA
SOUTHWESTERN MADISON COUNTY IN NORTHEAST GEORGIA
* UNTIL 200 PM EDT
* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED ON THE WEST SIDE OF ATHENS...MOVING
NORTHEAST AT 31 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEESE...CENTER...AND DIAMOND HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3410 8321 3391 8340 3393 8343 3393 8347
3393 8348 3393 8351 3402 8355 3404 8357
3422 8342
TIME...MOT...LOC 1729Z 216DEG 27KT 3398 8348
$$2 follow-up statements
000
WWUS52 KFFC 261743
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT TUE AUG 26 2008
GAC059-195-261751-
/O.CAN.KFFC.SV.W.0568.000000T0000Z-080826T1800Z/
CLARKE GA-MADISON GA-
141 PM EDT TUE AUG 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON AND
WESTERN CLARKE COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAD EXITED CLARKE COUNTY. THE
PORTION OF THE THUNDERSTORM OVER MADISON COUNTY HAD WEAKENED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING
FOR GEORGIA.
IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3420 8339 3416 8335 3412 8335 3408 8338
3405 8338 3402 8341 3400 8347 3401 8350
3399 8351 3399 8350 3397 8352 3404 8357
3422 8342
TIME...MOT...LOC 1741Z 210DEG 25KT 3406 8346
$$
GAC157-261800-
/O.CON.KFFC.SV.W.0568.000000T0000Z-080826T1800Z/
JACKSON GA-
141 PM EDT TUE AUG 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN JACKSON COUNTY...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR CENTER...MOVING NORTHEAST AT
29 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLSON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING
FOR GEORGIA.
LAT...LON 3420 8339 3416 8335 3412 8335 3408 8338
3405 8338 3402 8341 3400 8347 3401 8350
3399 8351 3399 8350 3397 8352 3404 8357
3422 8342
TIME...MOT...LOC 1741Z 210DEG 25KT 3406 8346
$$000
WWUS52 KFFC 261751
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT TUE AUG 26 2008
GAC157-261800-
/O.EXP.KFFC.SV.W.0568.000000T0000Z-080826T1800Z/
JACKSON GA-
150 PM EDT TUE AUG 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY
EXPIRES AT 200 PM EDT...
AT 150 PM EDT...RADAR INDICATED THAT THE STORM THAT PROMPTED THE
WARNING HAD WEAKENED...AND WAS NO LONGER CONSIDERED SEVERE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING
FOR GEORGIA.
IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3420 8339 3416 8335 3412 8335 3408 8338
3405 8338 3402 8341 3400 8347 3401 8350
3399 8351 3399 8350 3397 8352 3404 8357
3422 8342
TIME...MOT...LOC 1750Z 210DEG 25KT 3410 8340
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:45 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 26, 10:45 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 AM EDT TUE AUG 26 2008 .UPDATE... NEW WATCH JUST ISSUED TO SHIFT TORNADO THREAT EASTWARD. STILL VERY GOOD LOW LEVEL SHEAR ACROSS MUCH OF THE FORECAST AREA. I MADE SOME MINOR ADJUSTMENTS TO POPS AND TEMPERATURES AS WELL...BUT NO MAJOR PHILOSOPHICAL CHANGES. CENTER OF WHAT IS LEFT OF FAY SLOWLY LIFTING INTO NORTHWEST ALABAMA LATE THIS MORNING AND SHOULD CONTINUE TO LIFT INTO TENNESSEE THROUGH THE DAY TODAY INTO TONIGHT. THIS KEEPS AMPLE MOISTURE AND LOW LEVEL SHEAR OVER NORTH AND CENTRAL GEORGIA THROUGH THIS AFTERNOON AND EVENING. 20 && .PREV DISCUSSION... /ISSUED 530 AM EDT TUE AUG 26 2008/ SHORT TERM /TODAY THROUGH THURSDAY/... T.D. FAY APPEARS TO BE LOCATED BETWEEN MEI AND TCL EARLY THIS MORNING AND CONTINUES TO CAUSE PROBLEMS FOR THE FORECAST AREA IN TERMS OF POTENTIAL FLOODING AND POSSIBLE TORNADOES. STILL CONSIDERABLE SPIRAL OUTER FEEDER BAND ACTIVITY NOTED EAST OF THE CENTER...ONE EXTENDING N-S ACROSS EASTERN AL AND ANOTHER EXITING EASTERN GA. IN BETWEEN...THERE IS A FAIRLY LARGE AREA WITH LITTLE OR NO PCPN. 00Z GFS TRACK FOR THE REMNANTS OF FAY REMAINS VERY SIMILAR TO PREVIOUS RUNS...TAKING THE REMNANTS OF WHICH GENERALLY NNE FROM ITS CURRENT LOCATION INTO EASTERN TN...NEAR CSV BY TONIGHT...THEN NE INTO THE MD/PA AREA BY THU. WITH THIS TRACK...THE REMNANT CORE RAIN SHOULD REMAIN CONFINED TO NW/NC GA...BUT EASTERLY UPSLOPE FLOW WILL CONTINUE TO ENHANCE ACTIVITY OVER NE GA. FURTHER SOUTH ACROSS THE REMAINDER OF THE CWA...EXPECT BKN SPIRAL FEEDER BANDS TO CONTINUE TO TRACK ACROSS THE AREA THROUGHOUT TODAY...WITH THE EMPHASIS FOR SUCH GRADUALLY SHIFTING FURTHER NORTH AND EASTWARD AS THE REMNANT LOW CENTER MOVES INTO MIDDLE/EASTERN TN. THE TWO IMMEDIATE THREATS FOR FLOODING AND TORNADOES CONTINUES AND WILL BE ADDRESSED SEPARATELY. A SIGNIFICANT AREA OF 40-45KT WINDS AT 850MB CONTINUES TO WRAP AROUND THE REMNANT CENTER OF FAY. THIS WEAKENS RAPIDLY BETWEEN 12Z AND 18Z...AND SO THE TORNADO THREAT SHOULD DIMINISH AS WELL. THE POSSIBLE EXCEPTION WOULD BE THE FAR NE CORNER...WHERE SLIGHTLY STRONGER LOW-LEVEL SHEAR WILL EXIST THROUGHOUT THE DAY. THUS...THE TORNADO THREAT SHOULD BE CONSIDERABLY LESS THAN IT WAS MONDAY...AND SO FAR WE HAVE NOT CONFIRMED ANY TORNADO TOUCHDOWNS IN OUR CWA FROM THIS EVENT. WITH RESPECT TO FLOODING...THE THREAT FOR SUCH REMAINS QUITE HIGH ACROSS OUR NORTHERN COUNTIES. HEAVY RAINS FROM MON HAVE SATURATED THE SOILS IN THESE AREAS AND 6-HR FFG GUIDANCE VALUES ARE ABOUT AN INCH LOWER THAN THEY WERE 24 HRS AGO. SINCE THE STRONGER CELLS HAVE BEEN MOVING ALONG FAIRLY RAPIDLY...FFG VALUES HAVE GENERALLY NOT BEEN ACHIEVED EXCEPT IN LOCALIZED AREAS. HOWEVER...THE POTENTIAL FOR AN ADDITIONAL 4-5 INCHES OF RAIN THROUGH 00Z STILL EXISTS ACROSS NORTH GA...GENERALLY NORTH OF I-20 AND WEST OF I-85 THROUGHOUT TODAY. GIVEN THE TRACK OF THE REMNANTS OF FAY...THE HEAVIEST RAIN SHOULD FALL ACROSS OUR NC/NW ZONES. I AM VERY CONCERNED ABOUT EASTERLY UPSLOPE FLOW IN THE HIGHER TERRAIN OF NC/NE GA AND THE FLOOD/FLASH FLOOD THREAT IN THAT AREA IS QUITE REAL DURING THE NEXT 18 HRS OR SO. FLOOD THREAT FOR CENTRAL AREAS SHOULD BE CONSIDERABLY LESS AS ACTIVITY WILL REMAIN MORE SPOTTY AND ANY FLOODING WOULD BE LOCALIZED AND BRIEF WITH BKN SPIRAL FEEDER BAND ACTIVITY. PROJECTED GFS/HPC QPF DOES NOT JUSTIFY KEEPING THE FFA IN CENTRAL AREAS. WOULD PREFER TO CANCEL THE FFA FOR THE CENTRAL AREAS AND CONFINE TO WC...NW...NC...AND NE GA...BUT GIVEN THAT IT IS ALREADY OUT...NOT SURE CANCELING AT THIS POINT IN THE GAME IS WISE...SO WILL PROBABLY LEAVE AS IS WITH THIS PACKAGE. THE GFS INSISTS ON PULLING THE REMNANTS OF FAY NORTH OUT OF THE CWA WED...WITH DRIER NW FLOW ALOFT EVOLVING OVER THE AREA AS IT BECOMES CAUGHT IN A FAIRLY STRONG SHORT WAVE MOVING THROUGH THE NE U.S. MEANWHILE...A BROAD RIDGE OF HIGH PRESSURE DEVELOPS JUST TO OUR SOUTH...WITH ANOTHER STRONGER CENTER IN THE SW U.S. NORTHWEST FLOW ALOFT BECOMES QUITE ACTIVE ACROSS THE NORTHERN STATES...BUT JUST BRUSHES THE TN VALLEY. GFS MOS POPS DROP TO LESS THAN 20 PERCENT...AND MOSTLY LESS THAN 10 PERCENT AFT WED MORNING FOR MOST OF THE CWA. THE NAM...HOLDS A SFC TROUGH ACROSS EASTERN GA EVEN AFTER FAY MOVES OUT...AND KEEPS HIGH POPS THROUGHOUT THE SHORT TERM. THE GFS HINTS AT A SFC TROUGH REMAINING FURTHER EAST OVER THE CAROLINAS...BUT EAST OF OUR CWA. SINCE THE GFS HAS BEEN THE MODEL OF CHOICE ALL ALONG WITH FAY...WILL SIDE TOWARD IT AND ADVERTISE MUCH LOWER POPS FOR LATE WED-THU. HOPEFULLY...THIS WILL PAN OUT. TEMPS WILL CONTINUE TO BE PROBLEMATIC. WOULD EXPECT INCREASING POTENTIAL FOR SUNSHINE IN OUR CENTRAL AND EASTERN ZONES TODAY AS THE CORE OF FAY MOVES SLOWLY AWAY FROM THE AREA. THIS WILL ALLOW MAX TEMPS TO REACH THE 80S AS ADVERTISED IN THESE AREAS...BUT NORTHERN AREAS...GENERALLY NORTH OF I-20 SHOULD STAY IN THE 70S...AS WAS THE CASE MON. MIN TEMPS WILL REMAIN IN THE 70S AGAIN TONIGHT AS LOW-LEVEL TROPICAL MOISTURE REMAINS IN PLACE. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE EXTENDED FORECAST LEAVES MANY UNANSWERED QUESTIONS...BUT OVERALL LOOKS VERY WET EXCEPT FOR PERHAPS A BRIEF RESPITE IN THE THU-FRI TIME FRAME. WE NO MORE GET RID OF FAY...THEN WE HAVE TO START WORRYING ABOUT GUSTAV. THERE REMAINS CONSIDERABLE QUESTION AT THIS POINT AS TO WHEN OR EVEN IF GUSTAV WILL IMPACT OUT AREA. ONLY THE ECMWF AND THE HURRICANE MODELS...GFDL/HWRF...EVEN SEE GUSTAV. THE GFS AND UKMET HAVE A VERY WEAK LOW PRESSURE AREA MOVING SOUTHWEST INTO THE SOUTHERN CARIBBEAN. THERE IS ANOTHER HURRICANE GENERATED OFF THE EAST COAST BY THE GFS...BUT IT APPEARS TO REMAIN WELL OUT TO SEA. AT ANY RATE DIURNAL CONVECTION SHOULD ONCE AGAIN BE ON THE INCREASE BY THE WEEKEND. A WEAK FRONT DRIFTS INTO THE AREA FROM THE NW AND STALLS BY SAT. AT THE SAME TIME...WEAK LOW PRESSURE ALOFT DEVELOPS OVER THE AREA WITH THE AFOREMENTIONED SFC TROUGH AND ASSOCIATED ATLANTIC MOISTURE DRIFTING BACK TO THE WEST INTO THE CWA. THE PATTERN IS ALL SOMEWHAT QUESTIONABLE AND PROBLEMATIC. HOWEVER...WITH TROPICAL MOISTURE REMAINING IN PLACE...DIURNAL CONVECTION SHOULD BE INCREASING THROUGH THE PERIOD...SO PLAN ON GOOD CHANCE POPS INCREASING FROM THE EAST THROUGH THE PERIOD. TEMPS AT THE BEGINNING OF THE EXTENDED SHOULD BE CLOSER TO SEASONAL NORMS WITH HIGH PRESSURE ALOFT STRAIGHTING OVER THE AREA. HIGH LOW-LEVEL MOISTURE CONTENT SHOULD KEEP MOST AREAS AOB 90 HOWEVER. MAX TEMPS WILL DECREASE SOME BY EARLY NEXT WEEK AS RAIN CHANCES INCREASE. MORNING CONDITIONS WILL REMAIN WARM AND MUGGY. MEX MOS MAX TEMPS ARE WAY TOO WARM AND MEX MOS MIN TEMPS ARE WAY TOO COOL THROUGH THE LATER PORTIONS OF THE EXTENDED PERIODS AND HAVE ADJUSTED ACCORDINGLY. && .AVIATION... 1045 AM EDT...CLEARING BEHIND BAND MOVING INTO KATL TO KFFC WILL BE SHORT LIVED. MVFR CONDITIONS (BKN015 TO BKN025) EXPECTED TO MOVE BACK INTO THESE AIRPORT AFTER 1130 AM EDT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 80 72 82 70 89 / 100 80 20 20 20 ATLANTA 80 72 83 70 87 / 100 60 20 20 10 BLAIRSVILLE 75 69 75 66 84 / 100 100 30 30 20 CARTERSVILLE 78 71 83 69 88 / 100 60 20 20 10 COLUMBUS 84 73 87 72 92 / 90 40 20 20 10 GAINESVILLE 76 71 80 68 86 / 100 100 30 30 20 MACON 84 73 87 70 92 / 100 40 20 20 20 ROME 79 71 83 69 88 / 100 60 20 20 10 PEACHTREE CITY 80 71 84 69 88 / 100 50 20 20 10 VIDALIA 88 75 91 74 91 / 100 40 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS... CHATTAHOOCHEE...CLARKE...CLAYTON...COWETA...CRAWFORD...CRISP... DEKALB...DODGE...DOOLY...EMANUEL...FAYETTE...GLASCOCK...GREENE... GWINNETT...HANCOCK...HARRIS...HENRY...HOUSTON...JACKSON... JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH... PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON... SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES... WILKINSON. FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS... HEARD...HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR... LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER... WALTON...WEBSTER...WHITE...WHITFIELD. &&
Hazardous weather outlook, Aug 26, 11:00 AM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT TUE AUG 26 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS...INCLUDING ISOLATED TORNADOES...ARE POSSIBLE ACROSS PARTS OF NORTH GEORGIA AND MUCH OF CENTRAL GEORGIA MAINLY THIS AFTERNOON. FLOODING RAINS ARE ALSO POSSIBLE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. .SYNOPSIS... THE REMNANTS OF FAY WERE CENTERED OVER NORTH-CENTRAL ALABAMA AT MIDDAY AND WILL DRIFT NORTHEAST INTO EASTERN TENNESSEE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE SHORT LIVED TORNADOES AND WILL BE MOST LIKELY THIS AFTERNOON ACROSS AREAS EAST OF A AMERICUS TO ATLANTA TO GAINSVILLE LINE. HEAVY FLOODING RAINS ARE ALSO POSSIBLE THROUGH THIS EVENING...GENERALLY NORTH AND WEST OF A CORDELE TO MACON TO CRAWFORD LINE. .DISCUSSION... FAVORABLE VERTICAL WIND SHEAR FROM THE REMNANTS FAY...MODERATE INSTABILITY AND LOCALIZED LIFTING SOUTH AND EAST OF THE CENTER OF FAY WILL ALLOW ISOLATED TORNADOES TO DEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON. CAPE VALUES SHOULD REMAIN BETWEEN 500 AND 1500. INSTABILITY AND DEEP MOISTURE IS EXPECTED TO MOVE OUT OF THE AREA FROM THE WEST TONIGHT. WITH THE COPIOUS AMOUNT OF MOISTURE IN PLACE...HEAVY TROPICAL SHOWERS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS BEFORE THE PRECIPITATION BEGINS TO TAPER OFF FROM THE WEST AND MOVING OUT BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...ESPECIALLY OVER THE WEEKEND INTO MONDAY AS A FRONTAL BOUNDARY STALLS OVER THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER VIA THE INTERNET BY USING E-SPOTTER. A LINK TO THIS CAN BE FOUND ON OUR WEB SITE AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 26, 12:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1227 PM EDT TUE AUG 26 2008 GAZ032>034-044-261730- 1227 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR BANKFULL RISES ON CREEKS IN COBB...GWINNETT AND NORTH FULTON COUNTIES UNTIL 130 PM EDT... WIDESPREAD 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THE BIG CREEK... NICKAJACK CREEK AND PEW CREEK BASINS SINCE 6 AM EDT THIS MORNING. THE STAGE HEIGHT ON THE BIG CREEK NEAR ALPHARETTA WAS 6.6 FEET AND RISING SLOWLY AT 1130 AM EDT. FLOOD STAGE IS 7 FEET. THE BIG CREEK IS EXPECTED TO CREST JUST BELOW FLOOD STAGE THIS AFTERNOON. THE STAGE HEIGHT ON THE NICKAJACK CREEK NEAR MABLETON WAS 9.0 FEET AND RISING SLOWLY AT NOON. FLOOD STAGE IS 10 FEET. THE NICKAJACK CREEK IS EXPECTED TO CREST JUST BELOW FLOOD STAGE THIS AFTERNOON. THE STAGE HEIGHT ON THE PEW CREEK NEAR LAWRENCEVILLE WAS 9.7 FEET AND RISING AT 1215 PM EDT. FLOOD STAGE IS 11 FEET. THE PEW CREEK IS EXPECTED TO CREST JUST BELOW FLOOD STAGE THIS AFTERNOON. 16
Special weather statement, Aug 26, 12:55 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1255 PM EDT TUE AUG 26 2008 GAZ083-095-261730- 1255 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HOUSTON AND TWIGGS COUNTIES UNTIL 130 PM EDT... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BONAIRE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HOUSTON AND TWIGGS COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BONAIRE...TARVERSVILLE...ROBINS AFB...BULLARD... HUBER...FITZPATRICK...JEFFERSONVILLE AND MYRICKS MILL. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 26, 12:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1257 PM EDT TUE AUG 26 2008 GAZ047-261730- 1257 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN WALTON COUNTY UNTIL 130 PM EDT... AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PANNELL...MOVING NORTHEAST AT 32 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALTON COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PANNELL...GOOD HOPE AND GRATIS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Aug 26, 1:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 106 PM EDT TUE AUG 26 2008 GAZ046-048-057-261745- 106 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAINFALL IN HENRY...NEWTON AND ROCKDALE COUNTIES UNTIL 145 PM EDT... AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLACKSVILLE...MOVING NORTHEAST AT 29 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HENRY... NEWTON AND ROCKDALE COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MCDONOUGH...BLACKSVILLE...OLA... MAGNET...PORTERDALE...CONYERS...ALMON...MILSTEAD...OXFORD AND COVINGTON. IN ADDITION...HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Aug 26, 1:08 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 PM EDT TUE AUG 26 2008 GAZ105-107-108-261745- 108 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILCOX...PULASKI AND DOOLY COUNTIES UNTIL 145 PM EDT... AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TIPPETTVILLE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX... PULASKI AND DOOLY COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SEVILLE...TIPPETTVILLE...FINLEYSON... PINEVIEW...WALLACE AND HAWKINSVILLE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 26, 1:22 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 122 PM EDT TUE AUG 26 2008 GAZ058-059-071-261745- 122 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MONROE...BUTTS AND JASPER COUNTIES UNTIL 145 PM EDT... AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FLOVILLA...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MONROE... BUTTS AND JASPER COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE INDIAN SPRINGS STATE PARK...JACKSON... FLOVILLA...WORTHVILLE...FARRAR AND SHADY DALE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 10:45 PM EDT | Tornado Warning | FFC | Oglethorpe, Wilkes | 30 min |
| Aug 25, 11:08 PM EDT | Tornado Warning | FFC | Wilkes | 52 min |
| Aug 25, 11:56 PM EDT | Tornado Warning | FFC | Bibb, Houston, Twiggs | 49 min |
| Aug 26, 12:01 AM EDT | Tornado Warning | FFC | Barrow, Gwinnett, Oconee, Walton | 44 min |
| Aug 26, 8:09 AM EDT | Tornado Warning | FFC | Cobb, DeKalb, Fulton | 36 min |
| Aug 26, 9:21 AM EDT | Flash Flood Warning | FFC | Cobb | 4 hr |
| Aug 26, 9:31 AM EDT | Tornado Warning | FFC | Talbot, Taylor, Upson | 44 min |
| Aug 26, 9:59 AM EDT | Tornado Warning | FFC | Lamar | 22 min |
| Aug 26, 11:34 AM EDT | Tornado Warning | FFC | Crawford, Monroe | 41 min |
| Aug 26, 12:04 PM EDT | Tornado Warning | FFC | Jasper, Jones | 41 min |
| Aug 26, 12:28 PM EDT | Tornado Warning | FFC | Crisp | 47 min |
| Aug 26, 12:40 PM EDT | Flash Flood Warning | FFC | Lumpkin, White | 6 hr |
| Aug 26, 12:40 PM EDT | Tornado Warning | FFC | Jasper, Morgan, Putnam | 50 min |
| Aug 26, 1:16 PM EDT | Tornado Warning | FFC | Oconee, Walton | 29 min |
| Aug 26, 1:39 PM EDT | Flash Flood Warning | FFC | Towns | 6 hr |
| Aug 26, 2:01 PM EDT | Tornado Warning | FFC | Clarke, Oconee, Oglethorpe | 29 min |
| Aug 26, 2:07 PM EDT | Flash Flood Warning | FFC | Banks, Jackson | 6 hr |
| Aug 26, 3:16 PM EDT | Flash Flood Warning | FFC | Newton, Rockdale | 6 hr |
| Aug 26, 3:28 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 6 hr |
| Aug 26, 3:49 PM EDT | Tornado Warning | FFC | Hall, White | 41 min |
| Aug 26, 4:08 PM EDT | Tornado Warning | FFC | Barrow, Jackson | 37 min |
| Aug 26, 4:10 PM EDT | Tornado Warning | FFC | Dooly, Houston, Macon, Peach | 50 min |
| Aug 26, 4:36 PM EDT | Tornado Warning | FFC | Banks, Jackson | 24 min |
| Aug 26, 4:55 PM EDT | Tornado Warning | FFC | Greene, Oglethorpe | 50 min |
| Aug 26, 6:02 PM EDT | Tornado Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 58 min |
| Aug 26, 6:08 PM EDT | Tornado Warning | FFC | Banks, Hall | 37 min |
| Aug 26, 6:24 PM EDT | Tornado Warning | FFC | Baldwin, Jones | 38 min |
| Aug 26, 6:41 PM EDT | Flash Flood Warning | FFC | Lumpkin, White | 6 hr |
| Aug 26, 7:00 PM EDT | Tornado Warning | FFC | Wilkes | 15 min |
| Aug 26, 7:15 PM EDT | Areal Flood Warning | FFC | Hall | 6 hr |
| Aug 26, 7:31 PM EDT | Tornado Warning | FFC | Hancock, Taliaferro, Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.